Alert archive / Minnesota / River Flood Watches in 2013

River Flood Watch 9, NWS Twin Cities, MN

June 24, 2013Carver County, Scott County, Minnesota

NWS Twin Cities, MN issued this river flood watch at Jun 24, 2013, 12:44 PM CDT for Carver County, Scott County, Minnesota. It took effect at Jun 28, 2013, 4:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 24, 2013, 12:44 PM CDT (17:44 UTC)
In effect from
Jun 28, 2013, 4:00 PM CDT
Expired
Jun 27, 2013, 11:49 AM CDT
In force
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Carver County, MN, Scott County, MN

The radar

The Minneapolis radar (KMPX), 15 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Minnesota River at Jordan (JDNM5). The gauge peaked at 25.05 ft at Jun 28, 2013, 11:00 AM CDT.

actionminormoderate202506/2406/2506/2606/2706/28
Action stage
18 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WGUS63 KMPX 241744
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1244 PM CDT MON JUN 24 2013

...THE FLOOD WATCH HAS BEEN UPGRADED TO A RIVER FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN MINNESOTA...
 
  SOUTH FORK CROW RIVER AT DELANO AFFECTING WRIGHT COUNTY
  CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...

  MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE 
  AND YELLOW MEDICINE COUNTIES 
  MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY
  COUNTIES 
  MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES 
  MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT 
  COUNTIES 

.THIS RIVER FORECAST IS BASED ON THE RAINFALL THAT HAS OCCURRED 
OVER THE PAST FEW DAYS. ON AVERAGE WIDESPREAD 2 TO 4 INCHES 
WITH LOCALIZED AMOUNTS OF 6+ INCHES HAS FALLEN ACROSS THE 
MINNESOTA RIVER VALLEY. ANOTHER ROUND OF STORMS WILL FORM THIS 
AFTERNOON AND INTO TONIGHT. RAINFALL AMOUNTS THROUGH 7 AM TUESDAY 
WILL AVERAGE BETWEEN 0.75 AND 1.25 INCHES. IN ADDITION...WE ARE 
EXPECTING ANOTHER ROUND OF STORMS DURING THE DAY ON TUESDAY AND INTO
TUESDAY NIGHT. THE FORECAST RAINFALL WITH THE ACTIVITY EXPECTED 
TUESDAY AFTERNOON AND TUESDAY NIGHT HAS NOT BEEN INCLUDED IN THE 
FORECASTS. SO THE ADDITIONAL RAINS COULD CAUSE RIVER LEVELS TO RISE 
EVEN HIGHER THAN PREDICTED. 

GIVEN THE UNCERTAINTY IN THE RAINFALL FORECAST FOR TODAY AND 
TUESDAY...THERE IS STILL SOME UNCERTAINTY TO THE RIVER 
FORECASTS AND WHETHER OR NOT LOCATIONS WILL REACH FLOOD STAGE. 
AS CONFIDENCE INCREASES ON THE FORECASTS AND THE POTENTIAL FOR 
FLOODING...FUTURE WARNINGS MAY BE ISSUED.  

MNC023-073-173-261744-
/O.NEW.KMPX.FL.A.0007.130627T2200Z-000000T0000Z/
/MVOM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1244 PM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT MONTEVIDEO
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 11:00 AM MONDAY THE STAGE WAS 11.5 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD SAGE STAGE IS 14.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY AFTERNOON. 

$$

MNC079-139-143-261744-
/O.NEW.KMPX.FL.A.0008.130627T0000Z-000000T0000Z/
/HENM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1244 PM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT HENDERSON
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE.
* AT 11:30 AM MONDAY THE STAGE WAS 728.6 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 729.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY EVENING. 

$$

MNC019-139-261744-
/O.NEW.KMPX.FL.A.0009.130627T1400Z-000000T0000Z/
/JDNM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1244 PM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER NEAR JORDAN
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 20.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY LATE THURSDAY MORNING.

$$

MNC037-053-139-261744-
/O.NEW.KMPX.FL.A.0010.130627T2229Z-000000T0000Z/
/SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1244 PM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT SAVAGE
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 11:00 AM MONDAY THE STAGE WAS 698.3 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 698.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY AFTERNOON.

$$

MNC171-241814-
/O.CAN.KMPX.FL.A.0005.000000T0000Z-130630T0300Z/
/DELM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1244 PM CDT MON JUN 24 2013

* AT  8:30 AM MONDAY THE STAGE WAS 14.3 FEET.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.5 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE
  TO RISE TO NEAR 17.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY EVENING.

$$

MNC053-171-241814-
/O.CAN.KMPX.FL.A.0006.130627T0400Z-130630T1600Z/
/RKFM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1244 PM CDT MON JUN 24 2013

* AT 11:45 AM MONDAY THE STAGE WAS 7.8 FEET.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 11.6 FEET BY SATURDAY EVENING.

$$
4 follow-up statements
838 
WGUS63 KMPX 251703
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1203 PM CDT TUE JUN 25 2013

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...
  MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE 
  AND YELLOW MEDICINE COUNTIES 
  MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY
  COUNTIES 
  MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES 
  MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT 
  COUNTIES 

.THIS RIVER FORECAST IS BASED ON OBSERVED PRECIPITATION OF 2 TO 4 
INCHES OVER THE LAST 4 OR 5 DAYS WITH ISOLATED 6 INCH AMOUNTS IN THE
MINNESOTA RIVER VALLEY AND FORECAST PRECIPITATION OF ABOUT A HALF
INCH THROUGH 7 PM WEDNESDAY. ANY ADDITIONAL RAINFALL MAY CAUSE
RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL 
WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE 
FOLLOW UP STATEMENTS. 

MNC023-073-173-271703-
/O.CON.KMPX.FL.A.0007.130628T0000Z-000000T0000Z/
/MVOM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1203 PM CDT TUE JUN 25 2013

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER AT MONTEVIDEO
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE.
* AT 11:00 AM TUESDAY THE STAGE WAS 11.7 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 14.0 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY EVENING. THE 
  RIVER IS FORECAST TO CREST AT 14 FEET ON FRIDAY.

$$

MNC079-139-143-271703-
/O.CON.KMPX.FL.A.0008.130627T1600Z-000000T0000Z/
/HENM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1203 PM CDT TUE JUN 25 2013

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER AT HENDERSON
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 11:30 AM TUESDAY THE STAGE WAS 729.7 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 729.0 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY LATE THURSDAY MORNING. THE
  RIVER IS FORECAST TO CREST AT 733.3 FET ON SATURDAY.

$$

MNC019-139-271703-
/O.CON.KMPX.FL.A.0009.130628T1500Z-000000T0000Z/
/JDNM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1203 PM CDT TUE JUN 25 2013

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER NEAR JORDAN
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT 11:15 AM TUESDAY THE STAGE WAS 21.7 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 20.0 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY LATE FRIDAY MORNING. THE 
  RIVER IS FORECAST TO CREST AT 26 FEET ON SATURDAY NIGHT.

$$

MNC037-053-139-271703-
/O.CON.KMPX.FL.A.0010.130628T1200Z-000000T0000Z/
/SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1203 PM CDT TUE JUN 25 2013

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER AT SAVAGE
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT 11:00 AM TUESDAY THE STAGE WAS 699.2 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 698.0 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY MORNING. THE RIVER 
  IS FORECAST TO CONTINUE RISING TO AROUND 704.2 BY TUESDAY JULY 2.

$$
814 
WGUS63 KMPX 261600
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1100 AM CDT WED JUN 26 2013

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE 
  AND YELLOW MEDICINE COUNTIES

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...
  MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY
  COUNTIES 

  MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES 

  MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT 
  COUNTIES 

.THESE RIVER FORECASTS ARE BASED ON OBSERVED PRECIPITATION OF 3
TO 6 INCHES OVER THE LAST WEEK AND A FORECAST OF LITTLE TO NO
PRECIPITATION THROUGH THURSDAY AFTERNOON. ANY ADDITIONAL
PRECIPITATION  MAY CAUSE RIVER LEVELS TO RISE HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. 

MNC023-073-173-261630-
/O.CAN.KMPX.FL.A.0007.000000T0000Z-000000T0000Z/
/MVOM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CDT WED JUN 26 2013

THE FLOOD WATCH IS CANCELLED FOR
  THE MINNESOTA RIVER AT MONTEVIDEO
* AT 10:00 AM WEDNESDAY THE STAGE WAS 11.9 FEET.
* BANKFULL STAGE IS 14.0 FEET.
* THE RIVER IS NO LONGER FORECAST TO REACH FLOOD STAGE.


$$

MNC079-139-143-281600-
/O.CON.KMPX.FL.A.0008.130627T2100Z-000000T0000Z/
/HENM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CDT WED JUN 26 2013

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER AT HENDERSON
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10:30 AM WEDNESDAY THE STAGE WAS 731.2 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 729.0 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW AFTERNOON. THE 
  RIVER IS FORECAST RISE TO 733 FT BY SATURDAY MORNING.

$$

MNC019-139-281600-
/O.CON.KMPX.FL.A.0009.130628T1559Z-000000T0000Z/
/JDNM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CDT WED JUN 26 2013

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER NEAR JORDAN
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 23.0 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 20.0 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY LATE FRIDAY MORNING. THE 
  RIVER IS FORECAST RISE TO 25.6 BY SATURDAY NIGHT.

$$

MNC037-053-139-281600-
/O.CON.KMPX.FL.A.0010.130629T0000Z-000000T0000Z/
/SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CDT WED JUN 26 2013

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER AT SAVAGE
* FROM FRIDAY EVENING UNTIL FURTHER NOTICE.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 699.9 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 698.0 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY EVENING. THE RIVER 
  IS FORECAST RISE TO 703.9 FEET BY MONDAY.

$$
539 
WGUS63 KMPX 261840
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
140 PM CDT WED JUN 26 2013

...THE FLOOD WATCH IS HAS BEEN UPGRADED TO A WARNING FOR THE FOLLOWING
RIVERS IN MINNESOTA...
 
  MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY
  COUNTIES
...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...
  MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES 
  MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT 
  COUNTIES 

.
.THESE RIVER FORECASTS ARE BASED ON OBSERVED PRECIPITATION OF 3
TO 6 INCHES OVER THE LAST WEEK AND FORECAST OF LITTLE TO NO
PRECIPITATION THROUGH THURSDAY AFTERNOON. ANY ADDITIONAL
PRECIPITATION  MAY CAUSE RIVER LEVELS TO RISE HIGHER THAN
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS 
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. 

MNC079-139-143-261910-
/O.CAN.KMPX.FL.A.0008.130627T2100Z-000000T0000Z/
/HENM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
140 PM CDT WED JUN 26 2013

* AT 12:30 PM WEDNESDAY THE STAGE WAS 730.8 FEET.
* BANKFULL STAGE IS 729.0 FEET.
* THE FLOOD WATCH HAS BEEN UPGRADED TO A WARNING.
$$

MNC019-139-281840-
/O.CON.KMPX.FL.A.0009.130628T1559Z-000000T0000Z/
/JDNM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
140 PM CDT WED JUN 26 2013

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER NEAR JORDAN
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT  1:15 PM WEDNESDAY THE STAGE WAS 23.2 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 20.0 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY LATE FRIDAY MORNING. THE 
  RIVER IS FORECAST TO RISE TO 25.6 FEET  BY SATURDAY NIGHT.

$$

MNC037-053-139-281840-
/O.CON.KMPX.FL.A.0010.130629T0000Z-000000T0000Z/
/SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
140 PM CDT WED JUN 26 2013

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER AT SAVAGE
* FROM FRIDAY EVENING UNTIL FURTHER NOTICE.
* AT  1:00 PM WEDNESDAY THE STAGE WAS 700.0 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 698.0 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY EVENING. THE RIVER 
  IS FORECAST TO RISE TO 703.9 FEET BY MONDAY.

$$
110 
WGUS63 KMPX 271649
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1149 AM CDT THU JUN 27 2013

...THE FLOOD WATCH IS UPGRADED TO A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...
 
  MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES
  MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT 
  COUNTIES

.CONFIDENCE HAS INCREASED FOR FORECAST LEVELS AT JORDAN AND SAVAGE.

MNC019-139-271719-
/O.CAN.KMPX.FL.A.0009.130628T2100Z-000000T0000Z/
/JDNM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1149 AM CDT THU JUN 27 2013

* AT 11:15 AM THURSDAY THE STAGE WAS 24.2 FEET.
* BANKFULL STAGE IS 20.0 FEET.

$$

MNC037-053-139-271719-
/O.CAN.KMPX.FL.A.0010.130629T0300Z-000000T0000Z/
/SAVM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1149 AM CDT THU JUN 27 2013

* AT 11:00 AM THURSDAY THE STAGE WAS 700.7 FEET.
* BANKFULL STAGE IS 698.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Jun 24, 7:39 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 24, 7:39 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 AM CDT MON JUN 24 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 735 AM CDT MON JUN 24 2013

CDFNT EXTENDING FROM LOW PRES CENTER OVER S-CENTRAL MANITOBA WILL
DRIFT SE THRU CENTRAL-SRN MN AND WRN WI THIS MRNG...HOLDING EARLY
MORNING CONVECTION OVER IA S OF THE CWFA AND MAKING FOR A
BREAK IN THE PRECIPITATION EARLY ON. HIGH PRES WILL SLIDE IN
BEHIND THE FRONT FOR THE FIRST PART OF THE DAY...BUT THE CDFNT
WILL SETTLE S OF THE AREA TDA AND SHIFT ITS AFFILIATION TO ANOTHER
LOW PRES CENTER DEVELOPING OVER ERN MT. THE FNT WILL TRANSITION TO
A WMFNT AND SLOWLY LIFT BACK N THIS EVE THRU THE OVERNIGHT HRS
WHILE H85 MOISTURE TRANSPORT SIGNIFICANTLY INCREASES. WHILE THERE
IS NO DOUBT IN THE ADDITIONAL AMOUNT OF MOISTURE ADVECTED INTO THE
REGION...THE DIRECTION OF ITS TRAVEL IS QUESTIONABLE AND THIS WILL
AFFECT EXACTLY WHERE GREATEST PRECIP CHCS AND HIGHEST QPFS WILL
OCCUR. THIS WILL ALSO AFFECT STRENGTH OF STORMS BUT...GENERALLY
SPEAKING...THE RESUMPTION OF DEEP SW FLOW BETWEEN A SHARP TROF
AXIS OVER THE CENTRAL-NRN PLAINS AND A RIDGE OVER THE GREAT LAKES
AND OHIO VALLEY WILL ENHANCE LOW- AND MID-LVL JETTING ALONG WITH
INCRG INSTABILITY. DEWPOINTS WILL REMAIN IN THE MID TO UPR 60S
WHICH WILL CONTRIBUTE TO SBCAPES IN THE 2000-3000 J/KG RANGE WITH
DIMINISHING CAPPING. AM CURRENTLY KEEPING TABS ON CONVECTIVE
CLUSTERS OVER SD/NE SHIFTING NE AND THERE IS QUITE GOOD SHORT-TERM
MODEL AGREEMENT ON THE TIMING AND PLACEMENT OF THESE CLUSTERS INTO
SRN MN ARND 17Z...ARND THE TWIN CITIES ARND 19Z AND INTO WRN WI BY
12Z. NOT AS CONFIDENT ON THE STRENGTH OF STORMS SINCE THERE ARE NO
WARNINGS ON THE ACVITITY ATTM. HOWEVER...LOTS OF DAYLIGHT AHEAD OF
THESE STORMS WILL AID INSTABILITY WHILE THE STORMS WILL HAVE A
PATH FORMED BY THE CONVERGENCE OF THE CDFNT TO THE N AND THE NWD-
MOVING WMFNT. WILL ADJUST GRIDS TO MATCH CURRENT THINKING. AS FOR
LATER ON TNGT...PREVAILING SPC THINKING IS THAT MCS- TYPE
ACTIVITY THAT DEVELOPS OVER THE DAKOTAS MAY DIVE ESE INTO SRN
PORTIONS OF MN LATE TNGT...AND COMBINED WITH CELL MERGERS AND
TRAINING...THE POSSIBILITY OF BOTH SEVERE WEATHER AND HEAVY
RAIN/FLOODING RESUMES TNGT. PRIMARY SEVERE MODE WOULD BE DAMAGING
WINDS WITH SECONDARY MODE OF LARGE HAIL AND LASTLY ISOLD TORNADOES
/OWING TO THE 2 PERCENT TORNADO CHC SPC PAINTED IN FOR FAR SWRN MN
IN THE SWODY1/.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 347 AM CDT MON JUN 24 2013

CONVECTION SHOULD BE ONGOING IN OR VERY NEAR THE FORECAST AREA
TUESDAY MORNING. GIVEN THE ORIENTATION OF THE LLJ AND MOISTURE
TRANSPORT VECTORS AT 12Z TUESDAY...INCLUDED HIGHER POPS IN EASTERN
MN AND WESTERN WI. ADMITTEDLY...IT'S DIFFICULT TO DETERMINE
PRECISELY WHERE THE WARM FRONT WILL BE TUESDAY MORNING...BUT BEST
ESTIMATE WOULD BE SOMEWHERE NEAR A LINE FROM REDWOOD FALLS...TO
MANKATO...TO LA CROSSE. A GRADUALLY DEEPENING SURFACE LOW WILL
APPROACH FROM THE NORTHERN PLAINS AND LIKELY GIVEN THIS FRONT A
NORTHWARD BOOST BY TUESDAY AFTERNOON. BY 18-20Z...THE FRONT WILL
LIKELY EXTEND FROM JUST SOUTH OF ALEXANDRIA...TO THE TWIN CITIES
METRO...TO EAU CLAIRE. WE NEVER REALLY LOSE THE 925-850 MB MOISTURE
TRANSPORT AND CONVERGENCE DURING THE DAY ON TUESDAY...BUT THE FOCUS
IS DEFINITELY CENTERED MORE OVER WI. SO...STRUGGLED WITH WHETHER OR
NOT TO HOLD ON TO POPS AFTER THE TUESDAY MORNING CONVECTION...BEFORE
BRINGING THE CHANCE BACK DURING THE LATE AFTERNOON AND EVENING. MY
GUT TELLS ME THERE WILL BE A SIZABLE BREAK IN THE ACTION FOR MANY
LOCATIONS WITH THE WARM ADVECTION KEEPING ELEVATED CONVECTION NORTH
OF THE ADVANCING WARM FRONT ON THE NORTHERN AND EASTERN FRINGES OF
THE FORECAST AREA...PERHAPS EVEN LARGELY OUT OF THE FORECAST AREA.
MOST OF THE GUIDANCE INDICATES A MORE SUBTLE SHORTWAVE IN THE
VICINITY TUESDAY MORNING OUT AHEAD OF THE MUCH MORE FORMIDABLE WAVE.
THIS MAIN WAVE ACTUALLY STRETCHES FROM WA TO AZ THIS MORNING...BUT
THE MORE SUBTLE SHORTWAVE/S/ OUT AHEAD OF IT IS MY JUSTIFICATION FOR
KEEP SOME POPS IN THE FORECAST LATE TUESDAY MORNING AND AFTERNOON.

THE MAIN WAVE ARRIVES LATER ON IN THE DAY ON TUESDAY. WARM TEMPS
ALOFT SHOULD KEEP A LOT OF IOWA CAPPED...BUT WE SHOULD BE IN A
DECENT SPOT TO GET WIDESPREAD CONVECTION GIVEN THE STRENGTH OF THE
FORCING AND LARGE POOL OF INSTABILITY OVER THE UPPER MISSISSIPPI
RIVER VALLEY. THE NAM IS MORE FAVORABLE FOR SEVERE WEATHER BECAUSE
OF THE SHEAR PROFILE. THE 24.00/06Z NAM HAS STRONG 500MB WINDS IN
THE 30-40KT RANGE AND GOOD 850-500 MB CROSSOVER WITH NICE A NICE
VEERING PROFILE ABOVE 850 MB. THE SHEAR IS A LIMITING FACTOR OFF
MUCH OF THE GUIDANCE THOUGH. FOR EXAMPLE...THE GFS/ECMWF ARE WEAKER
WITH THE MIDLEVEL JET /MAYBE 20-25 KTS/ AND ALSO HAVE THE STRONGER
WINDS NEAR THE 700 MB 14 C ISOTHERM. TIME WILL TELL THOUGH...BECAUSE
THE AXIS OF BEST WIND HAS SHIFTED AROUND OVER THE LAST FEW RUNS.

OTHERWISE...AFTER THE SEVERE THREAT ON TUESDAY THE UPPER LOW SWINGS
THROUGH ON WEDNESDAY AND SHOULD SHIFT THE BEST CHANCES FOR SEVERE
WEATHER A COUPLE STATES TO OUR SOUTHEAST. WE STILL DO CARRY A CHANCE
FOR THUNDER UNDERNEATH THE LOW ON WEDNESDAY. THURSDAY...FRIDAY AND
NEXT WEEKEND LOOK VERY PLEASANT WITH A DRIER AND MILD NORTHWEST
FLOW. TEMPERATURES AND HUMIDITY WILL REMAIN IN A NICE COMFORTABLE
RANGE...HOWEVER...WE COULD HAVE A COUPLE BREEZY AFTERNOONS WITH THAT
LOW HANGING OUT OVER THE GREAT LAKES AND STEEP LAPSE RATES OVER
MN/WI.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 735 AM CDT MON JUN 24 2013

CDFNT HAS SLID ACRS NRN MN INTO NR WI WHILE A WMFNT OVER SRN NE
AND SRN IA SHIFTS N. THESE TWO WEAK BOUNDARIES WILL EVENTUALLY
LINE UP...ATTENDENT TO A LOW PRES CENTER DEVELOPING OVER MT.
PATCHY FOG THIS MRNG...ESP OVER THE WI SITES...CURRENTLY
DISSIPATING SO ALL SITES WILL BE VRF BY 14Z. OF CONCERN IS A TSTM
COMPLEX OVER NE/SD TRAVERSING NE. SHORT-TERM MODELS HRR...HOPWRF
AND NSSL WRF ALL TIME THE COMPLEX INTO SRN MN ARND 17Z...THE TWIN
CITIES METRO ARND 19Z...AND WRN WI BY 12Z. AM THINKING THE ONLY
SITE ABLE TO AVOID THIS COMPLEX MAY BE KAXN...BUT ALL OTHER SITES
VERY MUCH LOOK TO BE IMPACTED BETWEEN 18Z-00Z THIS AFTERNOON. HAVE
ADDRESSED THIS VIA TEMPO GROUPS. HAVE HELD VSBY TO 3SM BUT THIS
MAY EASILY BE LOWER. ALSO...TIMING COULD BE SLIGHTLY ADJUSTED AN
HOUR EITHER WAY. ONCE THIS LINE MOVES THROUGH...CONDITIONS SLOWLY
IMPROVE LATE THIS EVENING AND OVERNIGHT...BUT PATCHY FOG MAY WELL
SET IN ONCE WINDS DROP OFF AND PARTIAL CLEARING OCCURS. AM NOT
THINKING ATTM ADDITIONAL RAINFALL WILL DEVELOP OVERNIGHT.

KMSP...VFR TO START BUT TIMING THE TSTM COMPLEX OVER SE SODAK AND
NE NEBRASKA PUTS IT ARND MSP 19Z. HAVE UTILIZED A TEMPO GROUP TO
ADDRESS BEST TIMING FOR THE TSTMS...AND CONDS MAY BE WORSE THAN
ADVERTISED...ESP VSBY. -RA OR -SHRA TO PERSIST FOR A WHILE AFTER
THE MAIN STORMS PUSH THRU...THEN IMPROVING CONDS OVERNIGHT. MAY
SEE SOME PATCHY FOG NEAR MSP DURG THE EARLY MRNG HOURS. WINDS
MAINLY SE WITH SPEEDS AOB 10 KT OUTSIDE OF TSTMS.

/OUTLOOK FOR KMSP/
TUE...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SSE 10-15 KTS.
WED...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SW SHIFT TO NW 10 KTS.
THU...VFR. WINDS WNW 10-15 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JPC
LONG TERM...CLF
AVIATION...JPC
Hazardous weather outlook, Jun 24, 3:58 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 AM CDT MON JUN 24 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
250900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
358 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT...SPREADING FROM SOUTH TO NORTH. THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS LATE THIS EVENING THROUGH OVERNIGHT
NIGHT. PRIMARY HAZARD IS DAMAGING WINDS WITH SECONDARY HAZARD OF
LARGE HAIL...AND A VERY SMALL CHANCE OF ISOLATED TORNADOES. IN
ADDITION...THUNDERSTORM CLUSTERS WITH LITTLE MOTION MAY BE CAPABLE
OF PRODUCING HEAVY RAIN WHICH MAY LEAD TO ADDITIONAL FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER ON TUESDAY ACROSS
ALL OF THE OUTLOOK AREA. NON SEVERE THUNDERSTORMS ARE EXPECTED
WEDNESDAY BEFORE MINNESOTA AND WISCONSIN FINALLY DRY OUT FOR A FEW
DAYS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:17 PM CDTRiver Flood WarningMPXCarver10 days
Jun 24, 11:50 AM CDTRiver Flood WarningMPXWright9 days
Jun 24, 11:50 AM CDTRiver Flood WarningMPXHennepin, Wright10 days
Jun 24, 12:44 PM CDTRiver Flood WatchMPXDakota, Hennepin, Scott71 hr
Jun 24, 12:44 PM CDTRiver Flood WatchMPXChippewa, Lac qui Parle, Yellow Medicine46 hr
Jun 24, 12:44 PM CDTRiver Flood WatchMPXLe Sueur, Scott, Sibley49 hr

Nearby

River Flood Watches in Minnesota, 2013Every river flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.